Jackie (agraciado) wrote in vaginapagina,
Jackie
agraciado
vaginapagina

reactions to shot vs nuva ring

When I was on depo provera (the three month shot), I had a slew of physical, emotional, and mental problems. I broke out in acne pretty much everywhere, gained 50 pounds in three months, my personality changed, and I became severely depressed. It took at least a year for my skin to clear and my emotional state to improve.

I stopped going to my previous doctor who said my side effects had nothing to do with the shot and said there must have been other things going on in my life that caused all of my problems. I found a wonderful doctor that knew right away that depo provera was giving me side effects and she put me on Orthro-Cyclen (Sprintec) and I haven't had any side effects since. Sadly, I moved about 2,000 miles away and am no longer under her care.

I miss the one perk of the shot: not having to remember to take a pill everyday. My job has me working anywhere from 7AM-11PM and I find it hard to take the pill consistently as is required for maximum protection. I've tried taking the pill at several different times, setting alarms to remind me, but it's not uncommon for me to have to take the pill early or several hours late. So far I haven't become pregnant but I feel as if I'm playing Russian Roulette.

I'm looking into the Nuva Ring as an option for myself and plan to discuss it with my new doctor once my Sprintec prescription runs out. I am fearful that of any possible side effects since I did have a bad reaction to depo provera and was just seeking general advice on the difference between the ring and the shot: if the side effects are as bad or if anyone has had a negative reaction to the shot but been fine on the ring.

Thank you.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 3 comments